MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION DESTINATION CAROTID GUIDING SHEATH; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION DESTINATION CAROTID GUIDING SHEATH; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Codes Leak/Splash (1354); Material Deformation (2976)
Health Effect - Clinical Code Hematoma (1884)
Date of Event 07/26/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of birth - requested, not provided.Weight - requested, not provided.Ethnicity - requested, not provided.Race - requested, not provided.Implanted date: device was not implanted.Explanted date: device was not explanted.Occupation- assistant ward manager.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.
 
Event or Problem Description
The user facility reported that an 8fr destination sheath was inserted with the dilator into the stroke patient.When removing the dilator from the sheath, the dilator got stuck to valve.The valve ruptured and caused bleeding.When replacing the new sheath within 5 minutes the patient had a hematoma in the groin.The user stated that the dilator was in the center of the valve.The patient had minor harm.Part of the hemostasis valve was caught on the dilator and detached from the introducer.The patient was hospitalized.Additional information was received on (b)(6) 2022: the estimated blood loss was 250cc.The bleeding was stopped by pressing the puncture area by hands and changing the new introducer over the wire.The patient was treated as intended.Additional information was received on (b)(6) 2022: the procedure performed was for a stroke in the brain.The patient was stable, and the procedure was completed successfully.The blood loss was approximately 250cc.
 
Additional Manufacturer Narrative
This report is being submitted as follow-up no.2 to update section h3, and to provide the completed investigation results.One 8fr destination sheath and dilator were returned for product evaluation.No visual abnormalities were present on the length of the sheath or dilator.The hub of the sheath was disassembled with the valve and cap lodged into the hub of the dilator.The weld was examined on the ccv valve and weld residue appeared incomplete.Dimensional testing was performed.The outer diameter of the dilator was measured to be 0.110", and the specification is 0.113".All measurements were within the manufacturing specifications.The complaint can be confirmed for valve mechanical damage based on the condition of the returned device.The weld residue pattern on the valve suggested that the weld was not properly formed.This was likely the root cause of the valve coming apart when the dilator withdrew, as without a proper weld less force would be required to disassemble it.A non-conformance report (nc) was opened to address the incomplete valve seal.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the device return date in section d9 and to update section h3.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.

Brand Name
DESTINATION CAROTID GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer Contact
gina digioia
950 elkton blvd.
elkton, MD 21921
6402040886
MDR Report Key15263418
Report Number1118880-2022-00061
Device Sequence Number5974669
Product Code DYB
UDI-Device Identifier00389701009452
UDI-Public00389701009452
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
K172995
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/01/2024
Device Model NumberN/A
Device Catalogue Number54-89001
Device Lot Number0000121781
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/26/2022
Supplement Date Received by Manufacturer08/19/2022
09/21/2022
Initial Report FDA Received Date08/20/2022
Supplement Report FDA Received Date09/16/2022
09/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
0.035 TERUMO GUIDEWIRE M.
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age63 YR
Patient SexMale